Article

2 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    4 2 0 0


Annales de Dermatologie et de Vénéréologie
Volume 143, n° 3
pages 219-222 (mars 2016)
Doi : 10.1016/j.annder.2015.12.012
Received : 15 May 2015 ;  accepted : 17 December 2015
Deux cas de toxidermies graves secondaires à un mésusage de la griséofulvine
Severe cutaneous drug reactions to misused griseofulvin: 2 cases
 

A. Le Guern a, I. Kerrad b, E. Oehler a,
a Service de médecine interne, hôpital du Taaone, 98713 Papeete, Tahiti, Polynésie française 
b Pharmacie hospitalière, hôpital du Taaone, 98713 Papeete, Tahiti, Polynésie française 

Auteur correspondant. Centre hospitalier de Polynésie française, avenue du Général-de-Gaulle, 98716 Pirae, Tahiti, Polynésie française.
Résumé
Introduction

La griséofulvine est un antifongique connu pour être pourvoyeur de toxidermies ; il est pourtant fréquemment prescrit dans le non respect de ses indications, comme nous le montrons à travers deux observations.

Observations

Cas no 1. Une femme de 51ans était adressée pour un syndrome de Stevens-Johnson (SSJ) apparu 17jours après la prise de griséofulvine pour une mycose des grands plis. Cas no 2. Une femme de 19ans était hospitalisée en réanimation pour une nécrolyse épidermique toxique (NET) touchant 30 % de la surface corporelle, accompagnée d’une atteinte muqueuse sévère. Cette éruption était apparue 9jours après la prise de griséofulvine, prescrite à son mari pour une mycose.

Discussion

La nécrolyse épidermique toxique, de cause majoritairement médicamenteuse, est un syndrome cutanéo-muqueux grave caractérisé par une mort kératinocytaire apoptotique massive. La griséofulvine a fait l’objet de rares publications de toxidermies graves à type de NET ou de SSJ ; celles-ci méritent d’autant plus d’être connues que la molécule est largement utilisée en dehors de ses indications et que la balance bénéfices/risques plaide alors largement en sa défaveur.

Conclusion

Nous rapportons deux cas de nécrolyse épidermique toxique liés à un mésusage de la griséofulvine, amenant à rappeler les précautions d’emploi des antifongiques oraux, réservés aux formes rebelles ou diffuses de dermatophytie avec atteinte unguéale ou du cuir chevelu.

The full text of this article is available in PDF format.
Summary
Background

Griseofulvin is an antifungal drug known to cause drug rash. However, it is widely prescribed outside its classic indications. Herein, we describe 2 cases in which griseofulvin was prescribed for off-label indications.

Patients and methods

Case No. 1. A 51-year-old woman was referred to the department of internal medicine for management of Stevens-Johnson Syndrome (SJS). The symptoms appeared 17days after she had taken griseofulvin for inguinal intertrigo. Case No. 2. A 19-year-old female patient consulted for toxic epidermal necrolysis (TEN) affecting 30% of her body surface, with a positive Nikolsky sign and severe mucosal lesions. These symptoms appeared 9days after she began taking griseofulvin, which had initially been prescribed for her husband for mycosis.

Discussion

Toxic epidermal necrolysis, a condition chiefly of drug-related origin, is a severe mucocutaneous syndrome characterized by massive keratinocytic apoptosis. Although there are few scientific publications referring to griseofulvin-induced drug eruption, they deserve to be mentioned since this drug is widely used for purposes other than the approved indications and can cause life-threatening reactions.

Conclusion

We report two cases of toxic epidermal necrolysis related to the misuse of griseofulvin. It is important to bear in mind the precautions for use of oral antifungal drugs, which are strictly reserved for use against resistant or diffuse forms of mucocutaneous fungal infections.

The full text of this article is available in PDF format.

Mots clés : Griséofulvine, Lyell, Stevens-Johnson, Toxidermie, Nécrolyse épidermique toxique

Keywords : Griseofulvin, Lyell's syndrome, Stevens-Johnson syndrome, Drug eruption, Toxic epidermal necrolysis




© 2015  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline